MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/136/050
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a hole in the tube next to the blue line for cuff inflation.The hole itself is not visible, but it was detected by the machine after intubation.The error was reported by the ventilator and the clinician had to reintubate the patient.After checking a few other tubes, the customer found a similar problem in 2-3 samples.Device is not available for investigation since they did not save the samples, but a photo was provided.Medical intervention was required since the patient needed to be reintubated.The outcome of the event was resolved.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
E1: (b)(6).Device evaluation: two photos were provided for evaluation.The indent was observed on the tube near the inflation line; subassembly is assembled.The failure mode of ¿a0062 - breakage/cut" was confirmed.
 
Additional Manufacturer Narrative
Three units and two photos were returned for evaluation.Indent was observed on tube near of the inflation line subassembly is assembled.Breakage/cut issue was confirmed.The root cause was unknown.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Additional Manufacturer Narrative
H6.Codes: updated.Additional device evaluation: the root cause of the issue was manufacturing; the knives that cuts the plastic tube is ¿wear with the dice¿ which allows to replicate the failure mode and if the mark tube is not correctly aligned when inserted for cut operation, which allows to replicate the failure mode.Action taken: fix with external supplier, training operators and clarify procedures to include pictures.

Brand Name
PORTEX ENDOTRACHEAL TUBES POLAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19525133
Report Number9617604-2024-00526
Device Sequence Number7704575
Product Code BTR
UDI-Device Identifier15019315021053
UDI-Public(01)15019315021053(17)280301(10)4364635
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/136/050
Device Lot Number4364635
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer08/02/2024
02/19/2025
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date08/30/2024
02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown